MAUDE Adverse Event Report: BARD ACCESS SYSTEMS OTW, 14.5 FR, 19CM, ST, SPLIT TIP, STANDARD KIT; LONG-TERM HEMODIALYSIS CATHETER

BARD ACCESS SYSTEMS OTW, 14.5 FR, 19CM, ST, SPLIT TIP, STANDARD KIT; LONG-TERM HEMODIALYSIS CATHETER
Model Number 5903190
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device is not available for return, however a photo was provided for review.The investigation is currently underway.(expiry date: 07/2020).
 
Event or Problem Description
It was reported that during preparation a piece of the catheter allegedly detached.Reportedly, a new kit was opened to completed the procedure.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.Investigation summary: one electronic photo of a split tip catheter and tunneler was returned for evaluation.A photo review was performed.The investigation is inconclusive for damaged/defective catheter, as the photo captured only a part of the catheter and no obvious damage or defects were visible on the catheter.However, the investigation is conclusive for damaged/defective tunneler, as a broken tunneler tip was observed in the returned photo.The exact root cause for the damaged tunneler could not be determined.However, it is likely that supplier issues may have contributed to reported event.Corrective action has been issued to turnxon precision co.Ltd to address the damaged tunneler issue and identify appropriate actions.Labeling review: as this complaint has been found to be manufacturing/supplier related, a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) is not applicable.Product labeling would not have prevented this issue.(expiry date: 07/2020).
 
Event or Problem Description

Brand Name
OTW, 14.5 FR, 19CM, ST, SPLIT TIP, STANDARD KIT
Common Device Name
LONG-TERM HEMODIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8604354
Report Number3006260740-2019-01363
Device Sequence Number2359597
Product Code MSD
UDI-Device Identifier00801741013690
UDI-Public(01)00801741013690
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K090101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5903190
Device Catalogue Number5903190
Device Lot NumberRECZ0716
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2019
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1